Taiwanese Journal of Mathematics


Hannelor Lisei, Csaba Varga, and Gheorghe Moros¸anu

Full-text: Open access


The existence of multiple nontrivial solutions for two types of double eigenvalue problems involving the p-Laplacian is derived. To prove the existence of at least two nontrivial solutions we use a Ricceri-type three critical point result for non-smooth functions of S. Marano and D. Motreanu [12]. The existence of at least three nontrivial solutions is shown by combining a result of B. Ricceri [17] and a Pucci-Serrin mountain pass type theorem of S. Marano and D. Motreanu [12].

Article information

Taiwanese J. Math., Volume 13, Number 3 (2009), 1095-1110.

First available in Project Euclid: 18 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34A60: Differential inclusions [See also 49J21, 49K21] 35J60: Nonlinear elliptic equations 35J65: Nonlinear boundary value problems for linear elliptic equations

vector $p$-Laplacian critical points Palais-Smale condition multiple solutions


Lisei, Hannelor; Varga, Csaba; Moros¸anu, Gheorghe. MULTIPLICITY RESULTS FOR DOUBLE EIGENVALUE PROBLEMS INVOLVING THE p-LAPLACIAN. Taiwanese J. Math. 13 (2009), no. 3, 1095--1110. doi:10.11650/twjm/1500405462. https://projecteuclid.org/euclid.twjm/1500405462

Export citation


  • F. H. Clarke, Optimization and Nonsmooth Analysis, Wiley, 1983.
  • G. Dincă, P. Jebelean and D. Motreanu, Existence and approximation for a general class of differential inclusions, Houston J. Math., 28 (2002), 193-215.
  • L. Gasinski and N. Papageorgiu, Nonlinear second-order multivalued boundary value problems, Proc. Indian Acad. Sci., 113 (2003) 293-319.
  • L. Gasinski and N. Papageorgiu, Nonsmooth Critical Point Theory and Nonlinear Boundary Value Problems, Boca Raton: Chapman & Hall/CRC, (2005).
  • V.-M. Hokkanen and G. Moroşanu, Functional Methods in Differential Equations, Chapmann and Hall/CRC, (2002).
  • P. Jebelean and G. Moroşanu, Mountain pass type solutions for discontinuous perturbations of the vector p-Laplacian, Nonlinear Funct. Anal. Appl., 10 (2005) 591-611.
  • P. Jebelean and G. Moroşanu, Ordinary $p$-Laplacian systems with nonlinear boundary conditions, J. Math. Anal. Appl., 313 (2006), 738-753.
  • R. Manásevich and J. Mawhin, Periodic solutions for nonlinear systems with $p$-Laplacian like operators, J. Differential Equations, 145 (1998) 367-393.
  • R. Manásevich and J. Mawhin, Boundary value problems for nonlinear perturbations of vector $p$-Laplacian like operators, J. Korean Math. Soc., 37 (2000) 665-685.
  • J. Mawhin, Some boundary value problems for Hartman type perturbations of the ordinary vector $p$-Laplacian, Nonlinear Anal., 40 (2000) 497-503.
  • J. Mawhin, Periodic solutions of systems with $p$-Laplacian like operators, in: Nonlinear Analysis and Its Appications to Differential Equations, (Lisbon 1998), Birkhäuser Verlag, Basel, 2001, pp. 37-63.
  • S. Marano and D. Motreanu, On a three critical points theorem for non-differentiable functions and applications to nonlinear boundary value problems, Nonlinear Analysis, 48 (2002) 37-52.
  • D. Motreanu and P. D. Panagiotopoulos, Minimax Theorems and Qualitative Properties of the Solutions of Hemivariational Inequalities, Kluwer Academic Publishers, Dordrecht, 1999.
  • D. Motreanu and V. Rădulescu, Variational and non-variational methods in nonlinear analysis and boundary value problems, Nonconvex Optimization and its Applications, Kluwer Academic Publishers, Dordrecht 2003.
  • P. D. Panagiotopoulos, Hemivariational Inequalities: Applications to Mechanics and Engineering, Springer, New York, 1993.
  • P. Pucci, J. Serrin, A mountain pass theorem, J. Diff. Equations, 60 (1998), 142-149.
  • B. Ricceri, Minimax theorems for limits of parametrized functions having at most one local minimum lying in a certain set, Topology Appl., 153 (2006), 3308-3312.
  • A. Szulkin, Minimax principles for lower semicontinuous functions and applications to nonlinear boundary value problems, Ann. Inst. H. Poincaré Anal. Non Linéaire, 3 (1986), 77-109.